Alert archive / New York / High Wind Warnings in 2009

High Wind Warning 1, NWS Binghamton, NY

February 11, 20096 counties in New York

NWS Binghamton, NY issued this high wind warning at Feb 11, 2009, 3:07 PM EST for 6 counties in New York. It took effect at Feb 12, 2009, 7:00 AM EST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 3:07 PM EST (20:07 UTC)
In effect from
Feb 12, 2009, 7:00 AM EST
Expired
Feb 12, 2009, 3:03 PM EST
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 11:53 AM ESTNON-TSTM WND GST 65Penn Yan, NY56 KT WIND GUST REPORTED AT PENN YAN.
Feb 12, 12:40 PM ESTNON-TSTM WND DMGPenn Yan, NYSCATTERED LIMBS AND WIRES DOWN THROUGHOUT THE COUNTY.
Feb 12, 12:40 PM ESTNON-TSTM WND DMGScipio Center, NYLARGE TREE DOWN ON ROUTE 34 IN SCIPIO CENTER.
Feb 12, 12:40 PM ESTNON-TSTM WND DMGSeneca Falls, NYSCATTERED LIMBS AND WIRES DOWN THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 112007
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EST WED FEB 11 2009

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ON THURSDAY...

.LOW PRESSURE WILL MOVE FROM THE MIDWESTERN STATES ACROSS LAKE
ONTARIO TONIGHT AND THURSDAY. STRONG WINDS ARE FORECAST TO DEVELOP
OVER CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THURSDAY
MORNING...AND THEN DECREASE BY FRIDAY MORNING. STRONG WIND GUSTS
MAY PRODUCE DAMAGE IN THE AREA...MAINLY ACROSS THE FINGER LAKES
REGION TO THE SOUTHERN TUG HILL PLATEAU.

NYZ009-015>018-036-037-120415-
/O.NEW.KBGM.HW.W.0001.090212T1200Z-090213T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
307 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY. 

WINDS WILL SHIFT TO THE WEST EARLY THURSDAY MORNING AND INCREASE
TO 30 TO 40 MPH BY NOON. STRONG WIND GUSTS IN EXCESS OF 55 MPH
WILL BE LIKELY AT TIMES...ESPECIALLY FROM LATE MORNING THROUGH THE
AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 MPH
THURSDAY NIGHT.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE. 

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
120415-
/O.NEW.KBGM.WI.Y.0001.090212T1200Z-090213T0000Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
307 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY. 

WINDS WILL SHIFT TO THE WEST ON THURSDAY MORNING AND INCREASE TO
25 TO 35 MPH BY NOON. STRONG WIND GUSTS BETWEEN 40 AND 50 MPH WILL
BE LIKELY AT TIMES...ESPECIALLY FROM LATE MORNING THROUGH THE
AFTERNOON. THE STRONG WINDS ARE EXPECTED TO DECREASE TO 20 TO 30
MPH THURSDAY NIGHT.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

JAB
4 follow-up statements
000 
WWUS71 KBGM 120101
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EST WED FEB 11 2009

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ON THURSDAY...

.LOW PRESSURE WILL MOVE FROM THE MIDWESTERN STATES ACROSS LAKE
ONTARIO TONIGHT AND THURSDAY. STRONG WINDS ARE FORECAST TO
DEVELOP OVER CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THURSDAY
MORNING...AND THEN DECREASE BY FRIDAY MORNING. STRONG WIND GUSTS
MAY PRODUCE DAMAGE IN THE AREA...MAINLY ACROSS THE FINGER LAKES
REGION TO THE SOUTHERN TUG HILL PLATEAU.

NYZ009-015>018-036-037-120915-
/O.CON.KBGM.HW.W.0001.090212T1200Z-090213T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
801 PM EST WED FEB 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
THURSDAY. 

WINDS WILL SHIFT TO THE WEST EARLY THURSDAY MORNING AND INCREASE
TO 30 TO 40 MPH BY NOON. STRONG WIND GUSTS OF 58 MPH OR MORE WILL 
BE LIKELY AT TIMES...ESPECIALLY FROM LATE MORNING THROUGH THE
AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 MPH
THURSDAY NIGHT.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
120915-
/O.CON.KBGM.WI.Y.0001.090212T1200Z-090213T0000Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
801 PM EST WED FEB 11 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY.

WINDS WILL SHIFT TO THE WEST ON THURSDAY MORNING AND INCREASE TO
25 TO 35 MPH BY NOON. STRONG WIND GUSTS BETWEEN 40 AND 50 MPH
WILL BE LIKELY AT TIMES...ESPECIALLY FROM LATE MORNING THROUGH
THE AFTERNOON. THE STRONG WINDS ARE EXPECTED TO DECREASE TO 20 TO
30 MPH THURSDAY NIGHT.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$
000 
WWUS71 KBGM 120737
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
237 AM EST THU FEB 12 2009

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ON TODAY...

.STRONG WINDS ARE FORECAST TO DEVELOP OVER CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA TODAY BY MID MORNING...AND THEN DECREASE
THIS EVENING. STRONG WIND GUSTS MAY PRODUCE DAMAGE IN THE
AREA...MAINLY ACROSS THE FINGER LAKES REGION TO THE SOUTHERN TUG
HILL PLATEAU.

NYZ009-015>018-036-037-121945-
/O.CON.KBGM.HW.W.0001.090212T1200Z-090213T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
237 AM EST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM EST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM EST THIS EVENING. 

WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH BY NOON. STRONG WIND
GUSTS OF 58 MPH OR MORE WILL BE LIKELY AT TIMES...ESPECIALLY FROM
LATE MORNING THROUGH THE AFTERNOON. THE WINDS ARE EXPECTED TO
DECREASE TO 20 TO 30 MPH THIS EVENING.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
121945-
/O.CON.KBGM.WI.Y.0001.090212T1200Z-090213T0000Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
237 AM EST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH BY NOON. STRONG WIND
GUSTS BETWEEN 40 AND 50 MPH WILL BE LIKELY AT TIMES...ESPECIALLY
FROM LATE MORNING THROUGH THE AFTERNOON. THE STRONG WINDS ARE
EXPECTED TO DECREASE TO 20 TO 30 MPH THIS EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$


PADAVONA
000 
WWUS71 KBGM 121551
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 AM EST THU FEB 12 2009

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED TODAY...

.STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH OCCASIONAL
GUSTS BETWEEN 40 AND 60 MPH EXPECTED...ESPECIALLY OVER HIGHER
ELEVATIONS. WINDS WILL GRADUALLY DECREASE TONIGHT AS LOW PRESSURE
MOVES NORTHEAST THROUGH NEW ENGLAND.

NYZ009-015>018-036-037-130000-
/O.CON.KBGM.HW.W.0001.000000T0000Z-090213T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
1051 AM EST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

WESTERLY WINDS AT 25 TO 35 MPH WILL OCCASIONALLY GUST BETWEEN 50
AND 60 MPH THIS AFTERNOON. THE STRONG WINDS WILL DECREASE TONIGHT
TO 15 TO 25 MPH WITH SOME LINGERING GUSTS BETWEEN 40 AND 50 MPH
EARLY THIS EVENING.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 58 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
130000-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-090213T0000Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1051 AM EST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WEST WINDS WILL CONTINUE AT 20 TO 30 MPH THROUGH THE AFTERNOON...WITH
OCCASIONAL GUSTS BETWEEN 40 AND 50 MPH POSSIBLE...ESPECIALLY OVER
THE HIGHER ELEVATIONS. WINDS WILL DECREASE TO 15 TO 25 MPH TONIGHT
WITH SOME LINGERING GUSTS UP TO 35 MPH THIS EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

JAB
000 
WWUS71 KBGM 122003
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
303 PM EST THU FEB 12 2009

...BLUSTERY CONDITIONS TO CONTINUE INTO TONIGHT...

.STRONG WINDS WILL CONTINUE THROUGH THIS EVENING WITH WIND GUSTS
BETWEEN 40 AND 50 MPH LIKELY. WINDS ARE FORECAST TO DIMINISH TO 15
TO 25 MPH OVERNIGHT.

NYZ009-015>018-036-037-130415-
/O.CAN.KBGM.HW.W.0001.000000T0000Z-090213T0000Z/
/O.EXB.KBGM.WI.Y.0001.000000T0000Z-090213T0500Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
303 PM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THIS
REPLACES THE HIGH WIND WARNING PREVIOUSLY ISSUED.

WEST WINDS WILL CONTINUE AT 20 TO 30 MPH THIS EVENING...WITH
OCCASIONAL GUSTS BETWEEN 35 AND 50 MPH THROUGH MIDNIGHT. WINDS
WILL BECOME NORTHWEST AND DECREASE TO 15 TO 25 MPH OVERNIGHT.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
130415-
/O.EXT.KBGM.WI.Y.0001.000000T0000Z-090213T0500Z/
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
303 PM EST THU FEB 12 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

WEST WINDS WILL CONTINUE AT 20 TO 30 MPH THIS EVENING...WITH
OCCASIONAL GUSTS BETWEEN 35 AND 50 MPH THROUGH MIDNIGHT. WINDS
WILL BECOME NORTHWEST AND DECREASE TO 15 TO 25 MPH OVERNIGHT.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this high wind warning went out at Feb 11, 2:28 PM EST, 39 minutes earlier.

Area forecast discussion, Feb 11, 2:28 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EST WED FEB 11 2009

.SYNOPSIS...
LOW PRESSURE...TRACKING FROM THE GREAT LAKES INTO ONTARIO...WILL
DRAG A COLD FRONT THROUGH THE AREA ON TONIGHT. AFTER A WARM DAY
TODAY, THE COLD FRONT WILL BRING SHOWERS...WITH COOLER
TEMPERATURES...WINDY CONDITIONS...AND SCATTERED SNOW SHOWERS THURSDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
SHOWERS MOVING THROUGH WESTERN NY WILL MISS MOST OF THE REGION
TODAY AS WE REMAIN WELL ENTRENCHED IN THE WARM SECTOR. PREV FCST
WITH SHOWERS BECOMING LIKELY FROM THE CNTRL SRN TIER ACROSS THE
FINGER LAKES AND MHWK VALLEY LOOK GOOD FOR THE REST OF TODAY WITH
JUST A SPOTTY SHOWER POSSIBLE ELSEWHERE. TEMPS WARMING
NICELY...AND THIS IS MELTING OFF THE SNOW AND EASING THE RIVER ICE
ACROSS THE AREA. IN LIGHT OF THIS...AND FACT THAT ICE PROBLEMS
COULD DEVELOP ANYWHERE IN THE CWA OUTSIDE OF THE ORIGINAL FLOOD
WATCH...WE HAVE EXPANDED IT TO COVER OUR ENTIRE FCST AREA. MAIN
STEM RIVER POINTS WILL EXPERIENCE SIG RISES...WITH CURRENT MODELS
ONLY PUTTING SOME OF THE HEADWATER POINTS...CORTLAND...SHERBURNE
AND NOW WAVERLY NEAR OR ABOVE FLOOD STAGES. GEFS/SREF RIVER
ENSEMBLING SYSTEMS ALSO SUGGEST SOME OTHER POINTS COULD REACH FS
IF BASINS EXPERIENCE EXTREME SNOW MELT OR A LITTLE EXTRA RAIN FROM
SYSTEM TONIGHT.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH SATURDAY/...
LATEST PROGS CONTINUE TO INDICATE AN AREA OF ELEVATED STEEP LAPSE
RATES BETWEEN 900 MB AND 800 MB. THIS SUPPORTS SLIGHT CHANCE FOR
THUNDER FOR THE FIRST HALF OF THE NIGHT, UNTIL THE FRONT PASSES.
QPF IS GENERALLY AROUND A HALF AN INCH. MAJORITY OF FLOOD THREAT
IS FROM ICE BREAK UP AND SNOW MELT.

THE COLD FRONTAL PASSAGE WILL BE MARKED BY RAPIDLY INCREASING
WINDS. LOW LEVEL JET CORE SUGGESTS WIDESPREAD ADVISORY CRITERIA
GUSTS DEVELOPING THURSDAY MORNING, WITH THE POTENTIAL FOR
BORDERLINE WARNING CRITERIA WINDS FROM THE FINGER LAKES TOWARD THE
WESTERN MOHAWK VALLEY.

IT TAKES A WHILE FOR THE COLD AIR TO SCOUR OUT THE WARM/MOIST AIR
COMPLETELY, SO WE HAVE DELAYED THE ONSET OF SNOW SHOWERS A BIT ON
THURSDAY AND PULLED BACK A LITTLE ON THE AMOUNTS. LAKE ENHANCED
SNOW SHOWERS OFF ONTARIO COULD PRODUCE A FEW INCHES OF NEW SNOW
THURSDAY AND THURSDAY NIGHT.

MUCH COLDER FOR THE END OF THE WEEK, BUT WEATHER APPEARS FAIR
OVERALL WITH LAKE EFFECT SNOW SHOWERS ENDING BY LATE MORNING
FRIDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SATURDAY NIGHT, WEAKENING SYSTEM FROM THE OHIO VALLEY MAY BRING
SOME LIGHT SNOW TO PARTS OF NE PA. CONTINUED WITH LOW CHC POPS HERE
WITH REST OF AREA DRY. REMAINDER OF EXTENDED PERIOD WILL BE QUIET
WITH TEMPS NEAR SEASONAL LEVELS. BROAD AREA OF HIGH PRES TO OUR
NORTHWEST WILL SLOWLY PROGRESS EASTWARD THROUGH THE PERIOD.
NORTHWEST FLOW WITH T85 COLD ENOUGH FOR LES WILL BRING THE CHC FOR
LAKE EFFECT SNOW SHOWERS OVER NRN CWA SUNDAY NIGHT/MONDAY. SYSTEM
ON WEDNESDAY STILL LOOKS TOO FAR SOUTH FOR MUCH IMPACT HERE BUT
LATEST ECMWF IN TRENDING FURTHER NORTH.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
OCCASIONAL MVFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH LATE
AFTERNOON EXCEPT FOR KAVP. MVFR CONDITIONS WILL BE ASSOCIATED WITH
LOWER CIGS AND BRIEFLY LOWER VSBYS IN ANY SHOWERS. THIS EVENING
WIDESPREAD MVFR CONDITIONS ARE EXPECTED AHEAD OF COLD FRONT DUE TO
FOG AND CIGS. COLD FRONT WILL TRACK ACROSS TERMINALS OVERNIGHT
WITH HEAVIER SHOWERS EXPECTED ALONG BOUNDARY FOR ABOUT A THREE
HOUR PERIOD. ACTIVITY WILL GENERALLY START BTW 04Z-06Z AND REMAIN
IN THE MVFR CATEGORY. POST FRONTAL CONDITIONS WILL REMAIN MVFR
PRIMARILY DUE TO CIGS WITH OCCASIONAL LIGHT RAIN AND EVENTUALLY
SNOW SHOWERS.

S/SE WINDS AROUND 10 KNOTS UNTIL FROPA THEN SOUTHWEST WINDS
INCREASING DURING THE MORNING HOURS AND BECOMING WESTERLY BY LATE
MORNING AT 20-30 KNOTS WITH GUSTS TO 40 KNOTS. JUST BEFORE FROPA
TERMINALS WILL LIKELY EXPERIENCE LLWS AND MAY BE INCLUDED IN LATER
PRODUCTS.

OUTLOOK...

THU NGT...MVFR ACROSS CNTRL NY IN SCATTERED LIGHT SNOW SHOWERS
WITH VFR LIKELY AT KELM/KAVP.

FRI...VFR...PSBLY SCT MVFR CNTRL NY IN LINGERING --SHSN DRG THE
MORNING HRS.

FRI NIGHT...VFR.

SAT/SAT NIGHT...VFR...POSSIBLY DROPPING TO MVFR OVR NEPA AS LGT
SNOW APPCHS.

SUN/MON...VFR WITH POSSIBLE MVFR OVR KRME/KSYR IN LIGHT LK EFFECT
SNOW.

&&

.HYDROLOGY...
TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING AND STAY ABOVE
FREEZING THROUGH TONIGHT. THESE TEMPERATURES ALONG WITH ELEVATED
DEW POINTS WILL ALLOW THE SNOW PACK TO RIPEN...AND MELT OFF ACROSS
THE HYDROLOGIC SERVICE AREA /HSA/. ABOUT TWO INCHES OF WATER
EQUIVALENT WILL LIKELY MELT OUT OF THE SNOW PACK OVER THIS TIME
FRAME. THIS SNOW MELT COUPLED WITH BETWEEN A QUARTER AND A HALF
INCH OF RAINFALL ASSOCIATED WITH THE PASSAGE OF THE COLD FRONT
WEDNESDAY NIGHT WILL LEAD TO HALF TO THREE QUARTER BANKFULL RISES
ACROSS MANY OF OUR MAIN STEM RIVERS. IF RAINFALL WAS TO COME IN
MORE THAN EXPECTED...CLOSER TO AN INCH...MINOR FLOOD STAGE COULD
BE REACHED AT A HANDFUL OF LOCATIONS. ONLY THOSE LOCATIONS THAT
ARE THE MOST SUSCEPTIBLE TO FLOODING AT LOWER DISCHARGES COULD SEE
MODERATE FLOOD STAGE APPROACHED IN SUCH A WORSE CASE SCENARIO.
ISOLATED ICE JAM FLOODING COULD AGGRAVATE FLOODING IN SPOTS. ICE
JAMS HAVE BEEN REPORTED THROUGHOUT THE FINGER LAKES AND TO A
LESSER EXTENT ACROSS THE NORTH BRANCH OF THE SUSQUEHANNA RIVER AND
DELAWARE RIVER. IT IS OUR HOPE THAT THE WARM UP PRECEDING THIS
COLD FRONT WILL ALLOW MANY OF THESE ICE JAMS IN THE MAINSTEM
RIVERS TO FREE THEMSELVES UP PRIOR TO THE RUNOFF ASSOCIATED WITH
THE PASSAGE OF THE FRONT. SMALLER ICE JAMS ALONG TRIBUTARY CREEKS
AND SMALL STREAMS WILL NEED TO BE WATCHED AS WELL. SUCH SMALL
STREAMS MAY BE SUSCEPTIBLE TO RAPID RISES OF SEVERAL FEET SHOULD
AN ICE JAM BREAK IN A RAPID FASHION.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY EVENING FOR PAZ038>040-043-044-
     047-048-072.
NY...FLOOD WATCH THROUGH THURSDAY EVENING FOR NYZ009-015>018-
     022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...DJP
LONG TERM...RRM
AVIATION...RRM
HYDROLOGY...
Hazardous weather outlook, Feb 11, 11:11 AM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1111 AM EST WED FEB 11 2009

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-121615-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1111 AM EST WED FEB 11 2009

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SUSTAINED WINDS OF 20-35 MPH WITH GUSTS OF 45 MPH WILL BE
POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:08 AM ESTFlood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more55 hr
Feb 11, 3:07 PM ESTWind AdvisoryBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more31 hr

Nearby

High Wind Warnings in New York, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.